Florida, 2025Tornado in Florida, July 21, 2025
July 21, 2025 · NWS TBW · 1 event in 1 county or zone
Weak sea breeze flow over the area resulted in the interaction of multiple afternoon sea breeze and outflow-enhanced boundaries that favored the brief spin-up of landspout near Nocatee in DeSoto County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Weak sea breeze flow over the area resulted in the interaction of multiple afternoon sea breeze and outflow-enhanced boundaries that favored the brief spin-up of landspout near Nocatee in DeSoto County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jul 21, 6:55 PM EST, 2 hours 49 minutes earlier.
Area forecast discussion, Jul 21, 6:55 PM EST, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
755 PM EDT Mon Jul 21 2025
...New UPDATE, AVIATION...
.UPDATE...
Issued at 755 PM EDT Mon Jul 21 2025
Convection over the southern interior and southwest Florida will
continue to wind down over the next few hours. Overnight a few
more showers and thunderstorms are expected to develop over the
northeast gulf moving into coastal parts of the Nature Coast,
possibly reaching the Tampa Bay area toward morning. Then more
scattered to numerous convection is expected to develop around
midday near the coast shifting inland during the afternoon and
evening. Thanks to the higher rain chances there should be more
clouds which will help keep high temperatures in the upper 80s
along the coast to lower 90s inland, with heat indices mostly
between 100 and 105. Overall current forecast looks ok with no
major changes needed.
&&
.AVIATION...
(00Z TAFS)
Issued at 755 PM EDT Mon Jul 21 2025
VFR conditions are expected to prevail through the TAF forecast
period. However, a few showers and thunderstorms could develop
toward Tuesday morning around Tampa Bay, then become more
scattered to numerous during midday and afternoon everywhere as
the convection moves inland. There are indications that the
showers and thunderstorms could move back toward the west coast
during Tuesday evening. Winds will become rather light and
variable tonight, then increase out of the west to northwest at
5 to 10 knots by late Tuesday morning. Brief gusty and erratic
winds possible in any convection.
&&
.DISCUSSION...
Issued at 205 PM EDT Mon Jul 21 2025
Number one concern today continues to be the heat. Most areas were
already observing triple digit heat indices by 11am today. Some
shower and thunderstorm activity has already started to fire up,
with more expected this afternoon, especially inland as the sea
breeze pushing activity away from the coast. Relief from the
oppressive heat is in the forecast starting tomorrow as a weak
frontal boundary moves in and stalls over north FL. This will bring
plenty of moisture to the area, increasing rain chances tomorrow
through Friday. Weather Prediction Center has placed the peninsula
under a marginal risk for excessive rainfall tomorrow. Basically,
there is an increased risk of flash flooding, especially for
areas prone to flooding. The more typical FL summertime pattern
returns by the weekend, though a bit of dry air moves over the
area, decreasing overall rain chances. High heat will become the
main story once again for the weekend.
&&
.MARINE...
Issued at 205 PM EDT Mon Jul 21 2025
No major marine weather concerns through the periods as winds remain
below 15 kts. Shower and thunderstorm activity increases tomorrow
through Friday as a frontal boundary stalls over north FL.
Thunderstorms will bring gusty winds and lightning as they move over
the waters. Stay weather aware when spending time on the water.
&&
.FIRE WEATHER...
Issued at 205 PM EDT Mon Jul 21 2025
No major fire weather concern as plenty of moisture remains in the
area.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 82 91 80 89 / 40 70 70 80
FMY 79 92 76 91 / 30 70 50 80
GIF 78 92 76 91 / 40 80 60 80
SRQ 79 90 77 88 / 30 60 70 80
BKV 76 91 74 89 / 50 80 70 80
SPG 80 88 78 86 / 40 70 80 80
&&
Sea Breeze Thunderstorm Regime For Tuesday: 8
Sea Breeze Thunderstorm Regime For Wednesday: 2
For additional information on sea breeze regimes, go to:
https://www.weather.gov/tbw/ThunderstormClimatology
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&
UPDATE/AVIATION...Close
DISCUSSION/MARINE/FIRE WEATHER...Pearce
DECISION SUPPORT/UPPER AIR/CLIMATE...Davis/DelermeIn the hours before
Special weather statement, Jul 21, 4:54 PM EST, 4 hours 50 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
554 PM EDT Mon Jul 21 2025
FLZ061-162-260-262-212245-
Coastal Charlotte FL-DeSoto FL-Inland Charlotte FL-
Inland Sarasota FL-
554 PM EDT Mon Jul 21 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN CHARLOTTE...
SOUTHERN DESOTO AND SOUTHEASTERN SARASOTA COUNTIES THROUGH 645 PM
EDT...
At 554 PM EDT, Doppler radar was tracking a strong thunderstorm near
Southeast Arcadia, or near Arcadia, moving southwest at 5 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Southeast Arcadia, Arcadia, Lake Suzy, Nocatee, Babcock Webb Wma,
Babcock Ranch, Harbour Heights, Fort Ogden, Cleveland, and North
Port.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2727 8187 2714 8164 2683 8182 2706 8212
TIME...MOT...LOC 2154Z 047DEG 6KT 2713 8184
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
TBWTornado, De Soto
- When
- July 21, 9:44 PM EST to 9:46 PM EST
- Where
- De Soto County, 1.89 mi S of Nocatee to 2 mi SSW of Nocatee
- Rating
- EF0
- Path length
- 0.24 mi
- Path width
- 25 yd
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 27.133, -81.885
A brief landspout developed as a sea breeze boundary interacted with additional thunderstorm boundaries. Emergency management assessment of the affected area indicated minor damage to a couple of homes along with a downed power pole near the intersection of Marco Avenue and Beard Street in DeSoto county. Winds were estimated up to around 65 mph with a path length of less than a quarter of a mile.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Tennessee, July 21, 20251 death · 21 events
- Rip Current in Michigan, July 21, 20259 injured · 1 event
- Flash Flooding and Flooding in Kansas, July 21 to 24, 20251 in hail · 35 events
- Damaging Winds in Oklahoma, July 21, 2025$48,000 · 67 kt wind · 2 events
- Damaging Winds in Georgia, July 21, 2025$37,000 · 2 events
- Excessive Heat and Heat in Mississippi, July 21, 202522 events
- Excessive Heat and Heat in South Dakota, July 21 to 23, 202518 events
- Damaging Winds in Texas, July 21, 2025$20,000 · 74 kt wind · 2 events
- Hail and Damaging Winds in Kansas, July 21, 20251 in hail · 12 events
- Excessive Heat and Heat in Iowa, July 21 to 23, 202511 events
- Excessive Heat and Heat in Arkansas, July 21, 202510 events
- Damaging Winds in Utah, July 21, 202564 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1282907.